Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 23, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 11, 2014, 2:06 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 2:06 PM MDT (20:06 UTC)
- Expired
- May 11, 2014, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS75 KPIH 112006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT SUN MAY 11 2014 IDZ017-120315- /O.CAN.KPIH.FZ.A.0002.140512T0900Z-140512T1600Z/ /O.NEW.KPIH.FZ.A.0003.140513T0700Z-140513T1600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 206 PM MDT SUN MAY 11 2014 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH IS CANCELLED FOR TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. THE FREEZE WATCH FOR TONIGHT HAS BEEN CANCELLED. * TEMPERATURE...FALLING TO AROUND 32 DEGREES IN THE EASTERN MAGIC VALLEY LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE...SHOSHONE...BURLEY. * IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE WHICH COULD DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-120315- /O.UPG.KPIH.FZ.A.0002.140512T0900Z-140512T1600Z/ /O.NEW.KPIH.FR.Y.0002.140512T0800Z-140512T1500Z/ /O.NEW.KPIH.LW.Y.0010.140512T1400Z-140513T0300Z/ /O.NEW.KPIH.FZ.A.0003.140513T0700Z-140513T1600Z/ /O.CON.KPIH.LW.Y.0009.000000T0000Z-140512T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 206 PM MDT SUN MAY 11 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CONTINUED A LAKE WIND ADVISORY WHICH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 2 AM TONIGHT TO 9 AM MDT MONDAY MORNING. ANOTHER LAKE WIND ADVISORY HAS ALSO BEEN ISSUED FROM 8 AM TO 9 PM MDT MONDAY. IN ADDITION...A FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * WINDS...NORTH WINDS 15 TO 30 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING. NORTH WINDS AROUND 15 MPH WILL REDEVELOP MONDAY. * TEMPERATURE...FALLING TO AROUND 32 DEGREES LATE TONIGHT THROUGH MONDAY MORNING...AND AGAIN TUESDAY MORNING. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR FOR THE LAKE WIND ADVISORY. BLACKFOOT...POCATELLO AND AMERICAN FALLS FOR THE FROST ADVISORY AND FREEZE WATCH. * IMPACTS...GUSTY WINDS CAN PRODUCE ROUGH CHOP ON AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALLER BOATS. NEAR FREEZING TEMPERATURES MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ020-120315- /O.UPG.KPIH.FZ.A.0002.140512T0900Z-140512T1600Z/ /O.NEW.KPIH.FR.Y.0002.140512T0800Z-140512T1500Z/ /O.NEW.KPIH.WI.Y.0023.140511T2006Z-140512T0300Z/ /O.NEW.KPIH.FZ.A.0003.140513T0700Z-140513T1600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 206 PM MDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. IN ADDITION...A FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * WINDS...STRONG NORTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE UNTIL AROUND 9 PM MDT THIS EVENING. * TEMPERATURE...FALLING TO AROUND 32 DEGREES TONIGHT AND NEAR 25 DEGREES TUESDAY MORNING. * LOCATIONS INCLUDE...REXBURG AND IDAHO FALLS. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 11, 1:50 PM MDT, 16 minutes earlier.
Area forecast discussion, May 11, 1:50 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT SUN MAY 11 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. AN UPPER LOW CONTINUED TO SHIFT SE OF THE REGION TODAY AS A RIDGE OF HIGH PRESSURE AMPLIFIED ALONG THE PAC COAST. A WEAK DISTURBANCE EMBEDDED IN THE NW FLOW ALOFT WAS NOTED DIGGING SE ALONG THE DIVIDE AND WILL PROVIDE THE NECESSARY LIFT FOR AFTERNOON CONVECTION ALONG THE MONTANA AND WYOMING DIVIDE REGIONS TODAY AND MONDAY. OTHERWISE DRY CONDITIONS WILL OVERSPREAD THE REGION MONDAY/TUESDAY AS THE RIDGE MIGRATES INTO THE COAST. A WEAK DISTURBANCE TOPPING THE RIDGE WILL DIG SE ALONG THE DIVIDE WEDNESDAY AFTERNOON PROVIDING A SLIGHT CHANCE OF AFTERNOON SHOWERS NEAR ISLAND PARK. A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WAS POSITIONED OVER THE REGION TODAY...PRODUCING STRONG NORTH WINDS THROUGHOUT THE SNAKE RIVER PLAIN. MODELS INDICATE THAT AS THE GRADIENT WEAKENS TONIGHT AND MONDAY...THE WINDS WILL BEGIN TO WEAKEN. STILL...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR AMERICAN FALLS THIS AFTERNOON/EVE AND HAVE ADDED A WIND ADVISORY THROUGH EARLY EVENING FOR THE UPPER SNAKE PLAIN DUE TO THE PERSISTENT STRENGTH OF THE WINDS IN THAT REGION. IT ALSO LOOKS AS IF THE NORTH WINDS WILL BE STRONG ENOUGH AGAIN MONDAY...ALBEIT MUCH WEAKER THAN TODAY...TO SUPPORT YET ANOTHER LAKE WIND ADVISORY FOR AMERICAN FALLS. CLEARING SKIES WILL ONCE AGAIN SUPPORT FREEZING TEMPERATURES TONIGHT AND MONDAY NIGHT. ALTHOUGH THE MODEST NORTH WINDS EXPECTED TONIGHT SHOULD MODERATE THE POTENTIAL COOLING...THUS HAVE CONVERTED THE FREEZE WATCH TO A FROST ADVISORY FOR ZONES 20 AND 21 FOR TONIGHT. LIGHT WINDS AND CLEAR SKIES TUESDAY MORNING SHOULD BE VERY SUPPORTIVE OF A HARD FREEZE IN THE UPPER VALLEY AND FROST IN THE LOWER SNAKE RIVER PLAIN AND ERN MAGIC VALLEY. THUS HAVE ISSUED A WATCH FOR THAT TIME FRAME. HUSTON .LONG TERM...WED NIGHT THROUGH NEXT SUN NIGHT. 500MB LONG WAVE INDICATES A SHIFT FROM A WEAK TROUGH TO ZONAL FLOW OCCURRING EARLY WITH ZONAL FLOW CONTINUING TO THE END. THIS WILL MEAN A SHORT-WAVE DOMINATED WEATHER PATTERN AND THUS VERY LITTLE CONSISTENCY WITH PREVIOUS GUIDANCE RUNS AND POTENTIALLY STRONG DIFFERENCES AMONG MODEL SOLUTIONS. COMPARED TO YESTERDAY...THE GFS AND ECMWF HAVE BROUGHT IN MORE MOISTURE AND PRECIPITATION WITH SLIGHTLY COLDER TEMPERATURES. SO HAVE TRENDED IN THIS DIRECTION. 500MB HEIGHTS ARE NOT QUITE AS INTENSE AND THE UPPER LEVEL RIDGE IS WEAKER IN AMPLITUDE. ON SAT NIGHT/SUN...THE GFS IS BRINGING IN A TROUGH...AT LEAST TO THE NORTHERN END OF THE FORECAST AREA. THE ECMWF PERFORMS SIMILARLY...SO HAVE BEEFED UP POPS AND CLOUD COVER AND HAVE THE STRONGEST WINDS DURING THE PERIOD ON THIS DAY. OTHERWISE WINDS ARE INDICATING GUSTY WINDS OVER THE ARCO DESERT QUITE WELL. MESSICK && .AVIATION...NORTH WIND IN HRRR INDICATES STRONGER WIND LASTING INTO THE EVENING...SO HAVE DELAYED THE DECREASE UNTIL LATER TONIGHT. NORTH WIND SHOULD EVEN REACH THE EASTERN MAGIC VALLEY DURING THE AFTERNOON. OTHERWISE CIG AND VSBY SHOULD BE EXCELLENT VFR WITH A CIG POSSIBLE IN THE MID-LEVELS WHERE THE NORTH WIND MEANS UPSLOPE CONDITIONS...AT KBYI AND KPIH. THIS IS DUE TO A SLOWLY DEPARTING LOW THAT IS TRACKING THROUGH UT AND SOUTHERN WY/NORTHERN CO. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING AND AGAIN MONDAY FROM 9 AM TO 9 PM MDT FOR IDZ021. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ020. FROST ADVISORY LATE TONIGHT THROUGH MONDAY MORNING FOR IDZ020-021. FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING IDZ017-020-021. &&
Hazardous weather outlook, May 11, 3:25 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 325 AM MDT SUN MAY 11 2014 IDZ017>025-031-032-120930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 325 AM MDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NEAR FREEZING TEMPERATURES ARE POSSIBLE THIS MORNING AND LATE TONIGHT. GUSTY NORTH WINDS WILL PRODUCE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR FREEZING TEMPERATURES ARE POSSIBLE MONDAY AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE 1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN POCATELLO. VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:23 AM MDT | Freeze Watch | PIH | 11 hr | |
| May 11, 2:06 PM MDT | Frost Advisory | PIH | 19 hr | |
| May 11, 2:06 PM MDT | Freeze Watch | PIH | 23 hr | |
| May 11, 2:06 PM MDT | Lake Wind Advisory | PIH | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.